Alert archive / California / Wind Advisories in 2010

Wind Advisory 13, NWS San Francisco Bay Area, CA

December 24, 201010 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 24, 2010, 3:02 AM PST for 10 counties in California. It took effect at Dec 25, 2010, 3:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2010, 3:02 AM PST (11:02 UTC)
In effect from
Dec 25, 2010, 3:00 AM PST
Expired
Dec 25, 2010, 4:00 PM PST
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2010-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2010-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS76 KMTR 241102
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
302 AM PST FRI DEC 24 2010

...LOCALLY WINDY CONDITIONS EXPECTED LATE TONIGHT INTO CHRISTMAS DAY...

.A SHARP COLD FRONT WILL MOVE TOWARDS THE CENTRAL CALIFORNIA
COAST LATE TONIGHT AND WILL RESULT IN WINDY CONDITIONS. THE
STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...THE
NORTHERN SALINAS VALLEY AND ALONG AREAS OF HIGH TERRAIN.

CAZ006-505-507-509-511-512-517-518-528>530-241915-
/O.NEW.KMTR.WI.Y.0013.101225T1100Z-101226T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
302 AM PST FRI DEC 24 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST SATURDAY. 

* TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE
  TONIGHT AND LAST INTO THE EVENING HOURS OF CHRISTMAS DAY. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO
  45 MPH IN SOME LOCATIONS. 

* LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE
  NORTHERN SALINAS VALLEY AND ALONG AREA OF HIGH TERRAIN.

* IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE
  STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT
  ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE
  INTERRUPTED DUE TO DOWNED POWER LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
OCCASIONAL GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LARRY
5 follow-up statements
914 
WWUS76 KMTR 241802
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1002 AM PST FRI DEC 24 2010

...LOCALLY WINDY CONDITIONS EXPECTED LATE TONIGHT INTO CHRISTMAS
DAY...

.A SHARP COLD FRONT WILL MOVE TOWARDS THE CENTRAL CALIFORNIA
COAST ON CHRISTMAS DAY AND WILL RESULT IN WINDY CONDITIONS. THE
STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...THE
SALINAS VALLEY AND ALONG MOST OF THE MOUNTAINOUS AREAS EXCEPT FOR
SOUTHEAST MONTEREY AND SAN BENITO COUNTIES.

CAZ518-241915-
/O.CAN.KMTR.WI.Y.0013.101225T1100Z-101226T0600Z/
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1002 AM PST FRI DEC 24 2010

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
WIND ADVISORY. 

$$

CAZ508-516-250215-
/O.EXB.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/
SAN FRANCISCO BAY SHORELINE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
1002 AM PST FRI DEC 24 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. 

* TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE 
  TONIGHT AND LAST INTO THE EVENING HOURS OF CHRISTMAS DAY. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE
  SOUTHERN SALINAS VALLEY.

* IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE 
  STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT 
  ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE 
  INTERRUPTED DUE TO DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
OCCASIONAL GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ006-505-507-509-511-512-517-528>530-250215-
/O.EXT.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1002 AM PST FRI DEC 24 2010

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TO 4 PM PST
SATURDAY. 

* TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE 
  TONIGHT AND LAST INTO THE EVENING HOURS OF CHRISTMAS DAY. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS 
  TO 45 MPH IN SOME LOCATIONS. 

* LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE 
  NORTHERN SALINAS VALLEY AND ALONG AREAS OF HIGH TERRAIN. 

* IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE 
  STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT 
  ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE 
  INTERRUPTED DUE TO DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
OCCASIONAL GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STROBIN
592 
WWUS76 KMTR 250313
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
713 PM PST FRI DEC 24 2010

...LOCALLY WINDY CONDITIONS EXPECTED ON CHRISTMAS DAY...

.A SHARP COLD FRONT WILL MOVE TOWARDS THE CENTRAL CALIFORNIA
COAST TONIGHT AND CHRISTMAS MORNING. SOUTHERLY WINDS WILL INCREASE
AHEAD OF THE FRONT AND BECOME STRONG AND GUSTY BY SUNRISE CHRISTMAS
MORNING. THE STRONGEST WINDS ARE EXPECTED ALONG THE IMMEDIATE
COAST...IN THE SALINAS VALLEY...AND IN THE HILLS. WIND SPEEDS WILL
BE GREATEST JUST PRIOR TO FRONTAL PASSAGE WHICH WILL OCCUR FROM
MID MORNING THROUGH MID AFTERNOON.

CAZ006-505-507>509-511-512-516-517-528>530-251400-
/O.CON.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
713 PM PST FRI DEC 24 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY
FOR COASTAL AND MOUNTAIN AREAS OF THE SAN FRANCISCO AND MONTEREY
BAY AREAS...AS WELL AS THE SALINAS VALLEY.

* TIMING: SOUTHERLY WINDS ARE EXPECTED TO BEGIN TO INCREASE LATE
  FRIDAY NIGHT AND BECOME STRONG AND GUSTY BY SUNRISE CHRISTMAS
  MORNING. STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH
  MID AFTERNOON.

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST...ALONG WITH
  OCCASIONAL GUSTS TO 45 MPH.

* LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE HILLS
  AND MOUNTAINS...AND THE SALINAS VALLEY.

* IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE 
  STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT 
  ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE 
  INTERRUPTED DUE TO DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA
145 
WWUS76 KMTR 251155
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
355 AM PST SAT DEC 25 2010

...LOCALLY WINDY CONDITIONS EXPECTED TODAY...

.A SHARP COLD FRONT CONTINUES TO MOVE TOWARDS THE CENTRAL
CALIFORNIA COAST THIS MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF
THE FRONT AND BECOME STRONG AND GUSTY BY SUNRISE. THE STRONGEST
WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST...IN THE SALINAS
VALLEY...AND IN THE HILLS. WIND SPEEDS WILL BE GREATEST JUST PRIOR
TO FRONTAL PASSAGE WHICH WILL OCCUR FROM MID MORNING THROUGH MID
AFTERNOON.

CAZ006-505-507>509-511-512-516-517-528>530-252000-
/O.CON.KMTR.WI.Y.0013.101225T1500Z-101226T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
355 AM PST SAT DEC 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON. 

* TIMING: SOUTHERLY WINDS ARE EXPECTED TO INCREASE AND BECOME
  STRONG AND GUSTY BY SUNRISE THIS MORNING. STRONGEST WINDS WILL
  OCCUR FROM MID MORNING THROUGH MID AFTERNOON.

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST...ALONG 
  WITH OCCASIONAL GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE HILLS 
  AND MOUNTAINS...AND THE SALINAS VALLEY. 

* IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE 
  STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT 
  ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE 
  INTERRUPTED DUE TO DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
045 
WWUS76 KMTR 252005
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1205 PM PST SAT DEC 25 2010

...LOCALLY WINDY CONDITIONS EXPECTED TODAY...

.A SHARP COLD FRONT CONTINUES TO MOVE TOWARDS THE CENTRAL
CALIFORNIA COAST THIS MORNING. SOUTHERLY WINDS WILL BE STRONG AND
GUSTY AT TIMES THROUGH MID AFTERNOON. THE STRONGEST WINDS ARE
EXPECTED ALONG THE IMMEDIATE COAST...IN THE SALINAS VALLEY...AND
IN THE HILLS. WIND SPEEDS WILL BE GREATEST JUST PRIOR TO FRONTAL
PASSAGE WHICH WILL OCCUR BY MID AFTERNOON.

CAZ006-505-507>509-511-512-516-517-528>530-260000-
/O.CON.KMTR.WI.Y.0013.000000T0000Z-101226T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1205 PM PST SAT DEC 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: SOUTHERLY WINDS ARE EXPECTED TO INCREASE AND BECOME 
  STRONG AND GUSTY BY SUNRISE THIS MORNING. STRONGEST WINDS WILL 
  OCCUR FROM MID MORNING THROUGH MID AFTERNOON. 

* WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST...ALONG 
  WITH OCCASIONAL GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE: AREAS ALONG THE IMMEDIATE COAST...THE HILLS 
  AND MOUNTAINS...AND THE SALINAS VALLEY. 

* IMPACTS: HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE 
  STRONG WINDS. ALSO...SMALL TREE BRANCHES AND UNSECURED LIGHT 
  ITEMS CAN BE BLOWN INTO ROADWAYS. ELECTRICAL POWER MAY BE 
  INTERRUPTED DUE TO DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
353 
WWUS76 KMTR 252350
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
350 PM PST SAT DEC 25 2010

CAZ006-505-507>509-511-512-516-517-528>530-260100-
/O.EXP.KMTR.WI.Y.0013.000000T0000Z-101226T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
350 PM PST SAT DEC 25 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 


* TIMING: THE WIND ADVISORY WILL EXPIRE AT 4 PM THIS AFTERNOON
  SINCE THE PERIOD OF STRONGEST WINDS HAS NOW ENDED AS THE MAIN
  COLD FRONT HAS MOVED ONSHORE.

* WINDS: WEST TO SOUTHWEST WINDS FROM 5 TO 15 MPH WITH SOME GUSTS
  TO 20 MPH. LOCALLY STRONGER WINDS WILL CONTINUE IN THE HILLS
  THIS EVENING.
 
* IMPACTS: LITTLE OR NO ADDITIONAL IMPACTS DUE TO WIND DAMAGE ARE
  EXPECTED AT THIS TIME.


$$
RWW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:48 PM PST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 23, 9:48 PM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
948 PM PST THU DEC 23 2010

.DISCUSSION...AS OF 8:45 PM PST THURSDAY...THE MAIN UPPER LOW
CONTINUES TO SPIN NEAR 48N/139W PER SATELLITE IMAGERY. A LARGE SWATH
OF CLOUDINESS EXTENDS FROM THE NORTHERN REACHES OF THE SUB-TROPICAL
LATITUDES TO THE PACIFIC NORTHWEST AND WESTERN CANADA. STRONG MID
LEVEL JET DYNAMICS WILL SWEEP IN FROM THE WEST-NORTHWEST CHRISTMAS
DAY HELPING TO GENERATE HEAVY DOWNPOURS.

THE RAIN WILL BEGIN CHRISTMAS DAY MAINLY FOCUSING ON THE AFTERNOON
AND NIGHT-TIME HOURS AS A BROAD BAND OF PRECIPITATION MOVES IN FROM
THE WEST. QPF TOTALS WILL BE 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS.
UP TO 3 INCHES ARE LIKELY IN THE HILLS AND MOUNTAINS DUE TO
OROGRAPHIC UPLIFTING. TRAVELING WILL BE DIFFICULT ESPECIALLY TO AND
FROM THE SIERRA NEVADA DUE TO HEAVY SNOWFALL. SHOWERS WILL DIMINISH
SUNDAY DUE TO A DRIER NORTHWEST FLOW AND SUBSIDENCE INVERSIONS
CAPPING CLOUD GROWTH.

THE NEXT STORM WILL ARRIVE LATE TUESDAY NIGHT AND WEDNESDAY PRODUCING
SIMILAR RAINFALL TOTALS OF 1-2 INCHES WITH LOCALLY HIGHER TOTALS IN
HIGHER TERRAIN. A NORTHWEST FLOW WILL DEVELOP BY THURSDAY AND ANY
SHOWER ACTIVITY WILL COME TO AN END.

BY LATE NEXT WEEK THE OVERALL PATTERN WILL FEATURE A 500 MB HEIGHT
RIDGE EDGING IN FROM THE WEST WHICH AT THIS POINT SHOULD CAP RAINFALL
POTENTIAL. THE GFS AND ECMWF HAVE BEEN AT ODDS ON WHETHER OR NOT ONE
MORE STORM WILL SNEAK BY NEW YEAR'S EVE OR NEW YEAR'S DAY. WHENEVER
THE GFS AND ECMWF ARE AT ODDS WITH EACH OTHER THE TAKE AWAY IS DO NOT
HANG YOUR HAT ON EITHER SOLUTION. CLIMATOLOGY BECOMES THE BEST
PREDICTOR. ODDS BECOME INCREASINGLY FAVORABLE THAT A NOTICEABLE DRY
SPELL WILL DEVELOP JUST DOWN THE ROAD. A DRY SPELL KNOWN AS "THE MID-
WINTER DRY SPELL" OFTEN ARRIVES SOMETIME IN DECEMBER OR JANUARY. ANY
RAIN DURING THIS BREAK IS AT MOST VERY LIGHT AND USUALLY ONLY
OBSERVABLE AS FAR SOUTH AS SAN FRANCISCO...NAPA...MARIN AND SONOMA
COUNTIES. IT'S WORTH MENTIONING SINCE IT'S NOT TOO FAR AWAY AND IS
OBSERVED MOST YEARS. DURING LA NINA YEARS THE MID-WINTER DRY SPELL
IS THE LONGEST ON AVERAGE BEING 21 DAYS LONG.

NO UPDATES PLANNED TONIGHT.

&&

.AVIATION...AS OF 9:45 PM THURSDAY...HIGH PRESSURE WILL MAINTAIN VFR
CONDITIONS FOR ALL TERMINALS...EXCEPT KSTS...WHERE LIFR CONDITIONS
WILL CONTINUE INTO FRIDAY MORNING. WINDS WILL REMAIN LIGHT IN ALL
AREAS. MID AND HIGH LEVEL CLOUDS WILL INCREASE LATE IN THE FORECAST
PERIOD AS A STORM SYSTEM APPROACHES THE COAST.

VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST
PERIOD. WINDS WILL BE LIGHT AND MOSTLY FROM THE EAST.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. WINDS WILL BE LIGHT AND MOSTLY FROM THE SOUTHEAST.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
   .TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM

&&

PUBLIC FORECAST: CANEPA
AVIATION/MARINE: DYKEMA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:21 PM PSTGale WarningMTR40 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.